MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE TRAY; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE TRAY; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3 - occupation: purchasing specialist g4 - pma/510(k) #: exempt this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the wire guide of a fuhrman pleural/pneumopericardial drainage tray unraveled.A chest tube insertion procedure via direct stick was performed on a premature 1 day-old, male patient, who had pneumothorax and is currently in the hospital.After the pigtail of the catheter was secured in the chest wall, the nicu nurse practitioner attempted to remove the wire guide.During the removal, the wire guide started to unravel and come apart.The entire device was removed and replaced immediately with another chest tube.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Per additional information, the drainage catheter was placed on the left side of the the (b)(6) old infant to treat pneumothorax.When attempting to removed the wire guide, resistance was met and the wire guide was unable to be safely removed.The user noted the wire guide had appeared to have separated from the external coating.A chest x-ray was performed and the results were negative.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2 - date of birth, b5 correction h6 - annex f this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation: it was reported to cook on 28jul2023, that an event involving a fuhrman pleural/pneumopericardial drainage tray occurred on (b)(6) 2023.The customer stated that when they attempted to withdraw the wire guide from the catheter, the wire guide became unraveled.The device was removed and replaced.No part of the product remained within the patient.The patient did not experience any adverse effects due to this event.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter and wire guide were returned for evaluation.Upon a visual inspection, a bend was noted near the distal end.The coils began to unravel approximately 27.7cm from the distal end.The wire guide welds were found to be intact.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) was completed.It was concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device and subassembly lots found relevant nonconformances, in which all nonconforming product was scrapped, and the rest were 100% inspected per quality control.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The ifu pamphlet, c_t_ppd_rev6, packaged with the device contains the following in relation to the reported failure mode: "instructions for use: 6) introduce the wire guide and gently advance it into the selected cavity.Note: the wire guide should advance without impudence.7) remove the needle, leaving the wire guide in place, then dilate with the supplied dilator to facilitate catheter introduction.8) introduce the catheter over the wire guide.Note: the wire guide should always extend beyond the catheter tip.9) advance the catheter into position.Remove the wire guide and attach the multipurpose adapter to the catheter.How supplied: upon removal from package, inspect to ensure no damage has occurred." evidence gathered upon review of the dmr, ifu, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was determined that a component failure unrelated to manufacturing deficiencies.It is possible too much force was applied to the device which might have led to this event.The wire guide did advance through the catheter initially which suggests the catheter was functioning as the device should.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE TRAY
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17443859
Report Number1820334-2023-01008
Device Sequence Number2493982
Product Code GBX
UDI-Device Identifier00827002557222
UDI-Public(01)00827002557222(17)240701(10)NS14483798
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberN/A
Device Catalogue NumberC-PPDY-700-022394-IMH
Device Lot NumberNS14483798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 07/23/2023
Supplement Date Received by Manufacturer08/04/2023
12/01/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/09/2023
12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 DA
Patient SexMale